Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 14, NWS St. Louis, MO

July 9, 1999Washington County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 9, 1999, 8:16 PM CDT for Washington County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 1999, 8:16 PM CDT (01:16 UTC)
Expired
Jul 9, 1999, 11:20 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Whole counties

County Washington County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 100115
FFWSTL
ILC189-100420-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT FRI JUL 9 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WASHINGTON COUNTY ILLINOIS IN SOUTHWESTERN ILLINOIS

* UNTIL 1120 PM CDT

* STORMS WITH HEAVY RAIN HAVE BEEN MOVING ACROSS WASHINGTON COUNTY
  SINCE 700 PM CDT. DOPPLER RADAR INDICATED RAINFALL ESTIMATES IN
  EXCESS OF 2 INCHES OVER WASHINGTON WITH ANOTHER 1 TO 2 INCHES OF
  RAINFALL EXPECTED BY THE TIME THE RAIN TAPERS OFF BETWEEN 900 AND
  1000 PM CDT.

* THE TOWN OF NASHVILLE MAY EXPECT POSSIBLE FLOODING BETWEEN NOW AND
  1100 PM CDT

  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO
  CROSS BRIDGES...DIPS...OR LOW-WATER CROSSINGS IF WATER COVERS THE
  ROAD. DO NOT DRIVE AROUND BARRICADES. IF YOUR VEHICLE STALLS
  ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING
  WATER MAY SWEEP THE VEHICLE AND ITS OCCUPANTS AWAY.

  RP/ST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:30 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 9, 2:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT FRI JUL 9 1999

CDFNT ACRS NRN MO MOVG SLOLY SWD TNGT TRIGGERING NUMRS SHWRS AND
TSTMS ALG AND AHD OF FNT IN VERY MOIST AND UNSTABLE AIRMASS. HVY
RAIN LIKELY WITH STG AND GSTY WNDS. TSTMS SHUD KEEP BELOW SVR LIMITS
BUT ISOLATED SVR TSTMS POSSIBLE. WILL NOT ISSUE FFA ATTM BUT WATCH
SYS CLOSELY TNGT. WILL FOLLOW MOS TMPS FOR WEEKEND BUT MAY BE A LTL
LOW.

.STL...NONE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:51 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair49 min

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.